I've been taking 25mg Zoloft for 5 days now and I started having these weird dreams. Sometimes my brain still makes me feel like I'm in a dream. This morning I started having horrible thoughts about hurting myself. I would never do that. I've had violent thoughts too. Am I going crazy? Someone please help me out I don't know what to do. I am done with taking Zoloft. Done with it. Will these thoughts go away?
Hi, Redbird! No, you re NOT going crazy! The side effects you describe are just that ~ side effects that are not uncommon with Zoloft or most other antidepressants for a handful of people. Normally, they subside over a few days to several weeks but I guess yours did you in. Rest assured however these are *normal* side effects and you'll be right as rain in just a couple days as the medication leaves your system..
Happy Holidays, WCV
Redbird; Yes just as WildcatVet has said it is just that it can take from 7 to 14 days for the side effects to let up even the symptoms we are taking this medication for increase during that time for most people. But it does worry me that your only on 25mg and having such problems even to the point of thinking of hurting yourself. This well go away in a few days normally if it does not call your doctor and you well have to try another one that hopefully well not be as bad as this.Because before you get benefits of this medication and many like it after the 2 week period when these side effects go away you still have another 2 to 4 weeks prior to where you feel better so in other words to reach the full blood level where the drug well help you is anywhere from 6 to 8 weeks from the time you start it and if you lower the dose it might even take longer because slowly you well have to increase the dose to reach a dose that gives you the benefits. Just my gut says you should just try and reach the doctor today and let him or her know how bad this is affecting you. But whatever you do remember this is only temporary with this medication or any other in the SSRI Family of medications. Merry Christmas it well get better Chuck1957
- Zoloft Information for Consumers
- Zoloft Information for Healthcare Professionals (includes dosage details)
- Side Effects of Zoloft (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 19 Dec 2010 • 2 answers
Posted 27 Jul 2011 • 5 answers
Posted 3 Dec 2012 • 4 answers
Posted 24 Jul 2014 • 3 answers
Posted 21 May 2017 • 3 answers